MAUDE Adverse Event Report: COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS

COVIDIEN TRAILBLAZER SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number SC-035-150
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physical used a trailblazer support catheter during treatment of a calcified and plaque lesion in the patient¿s mid right common iliac artery.Severe vessel tortuosity and calcification are reported.Ifu was followed.Vessel pre-dilation was not performed.Damaged components are reported during the procedure.It is reported during withdrawal of the device, the physician felt severe resistance.The physician attempted to manoeuvre the catheter forward and back, but it would not move.The catheter had crossed the bifurcation of the common iliac and was placed in both the common iliac and external iliac.Ona further withdrawal attempt the catheter is reported to have snapped into 2 segments.On removal all three distal markers, around 100mm of the catheter stuck in the common and external iliac.No catheter fragments are reported to have remained on the guidewire.The detached portion was not removed.The entire region was stented in order to trap the tip of the catheter in the external iliac/common iliac.No further injury reported.
 
Additional Manufacturer Narrative
Additional information: there was no damage noted to the device prior to use.Resistance was felt during advancement and withdrawal.No vessel damage was noted and the patient is doing fine.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: four procedural photographic images were received for analysis.The first three images are cine images.The fourth image is of the t railblazer removed from the patient.The first cine image is of the left and right common iliac arteris along with the abdominal aorta.The right common iliac artery exhibits a tortuous anatomy with calcification.Three radiopaque marker bands are visible in the right common iliac artery.There is no radiopaque guidewire connecting the radiopaque marker bands.An ancillary device is visible in the left common iliac artery.The second cine image is of the right common iliac artery.A pta balloon device on a guidewire is inflated within the targeted vessel.Three radiopaque marker bands are visible in the right common iliac artery not related to the pta device and guidewire.The third cine image is of the right common iliac artery.A stent has been implanted to cage the embolized portion of the trailblazer catheter with three radiopaque marker bands against the vessel wall.The fourth image is a photograph of the trailblazer catheter removed from the patient.The three distal radiopaque marker bands are not visible at the distal terminus of the catheter.The distal terminal fracture face appears to be straight which suggest that the catheter separated at the proximal edge of the proximal radiopaque marker band.Due to the quality and clarity of the image it is not possible to positively determine that the fracture did occur at the proximal edge of the proximal radiopaque marker band.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRAILBLAZER SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key10683480
Report Number2183870-2020-00328
Device Sequence Number16945893
Product Code DQY
UDI-Device Identifier00763000104825
UDI-Public00763000104825
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092299
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberSC-035-150
Device Catalogue NumberSC-035-150
Device Lot NumberB075669
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/20/2020
10/27/2020
11/18/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/22/2020
10/30/2020
11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;